Electronic Journal of Probability

Randomised Reproducing Graphs

Jonathan Jordan

Full-text: Open access

Abstract

We introduce a model for a growing random graph based on simultaneous reproduction of the vertices. The model can be thought of as a generalisation of the reproducing graphs of Southwell and Cannings and Bonato et al to allow for a random element, and there are three parameters, $\alpha$, $\beta$ and $\gamma$, which are the probabilities of edges appearing between different types of vertices. We show that as the probabilities associated with the model vary there are a number of phase transitions, in particular concerning the degree sequence. If $(1+\alpha)(1+\gamma)<1$ then the degree distribution converges to a stationary distribution, which in most cases has an approximately power law tail with an index which depends on $\alpha$ and $\gamma$. If $(1+\alpha)(1+\gamma)>1$ then the degree of a typical vertex grows to infinity, and the proportion of vertices having any fixed degree $d$ tends to zero. We also give some results on the number of edges and on the spectral gap.

Article information

Source
Electron. J. Probab., Volume 16 (2011), paper no. 57, 1549-1562.

Dates
Accepted: 22 August 2011
First available in Project Euclid: 1 June 2016

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1464820226

Digital Object Identifier
doi:10.1214/EJP.v16-921

Mathematical Reviews number (MathSciNet)
MR2827470

Zentralblatt MATH identifier
1244.05211

Subjects
Primary: 05C82: Small world graphs, complex networks [See also 90Bxx, 91D30]
Secondary: 60G99: None of the above, but in this section 60J10: Markov chains (discrete-time Markov processes on discrete state spaces)

Keywords
reproducing graphs random graphs degree distribution phase transition

Rights
This work is licensed under aCreative Commons Attribution 3.0 License.

Citation

Jordan, Jonathan. Randomised Reproducing Graphs. Electron. J. Probab. 16 (2011), paper no. 57, 1549--1562. doi:10.1214/EJP.v16-921. https://projecteuclid.org/euclid.ejp/1464820226


Export citation

References

  • K. E. Athreya and P. E. Ney. Branching Processes Dover Publications, Mineola, New York, 1972.
  • A. Bonato, N. Hadi, P. Horn, P. Prałat and C. Wang. Models of on-line social networks. Internet Mathematics, 6:285-313, 2011.
  • F. Chung, L. Lu, T. Dewey and D. Gales. Duplication models for biological networks. Journal of Computational Biology, 10:677-687, 2003.
  • F. R. K. Chung. Spectral Graph Theory. Number 92 in CBMS Regional Conference Series. AMS, Providence, Rhode Island, 1997.
  • N. Cohen, J. Jordan and M. Voliotis. Preferential duplication graphs. Journal of Applied Probability, 47:582-585, 2010.
  • G. Csárdi and T. Nepusz. The igraph software package for complex network research. InterJournal Complex Systems.
  • Nancy Lopes García and José Luis Palacios. On inverse moments of nonnegative random variables. Statist. Probab. Lett., 53:235-239, 2001.
  • S. Meyn and R. Tweedie. Markov Chains and Stochastic Stability. Springer-Verlag, London, 1993.
  • W. Smith and W. Wilkinson. On branching processes in random environments. Annals of Mathematical Statistics, 40:814-827, 1969.
  • R. Southwell and C. Cannings. Games on graphs that grow deterministically. In Proc. International Conference on Game Theory for Networks GameNets '09, pp347-356, 2009.
  • R. Southwell and C. Cannings. Some models of reproducing graphs. 1 Pure reproduction. Applied Mathematics, 1:137-145, 2010.
  • R. Southwell and C. Cannings. Some models of reproducing graphs. 2 Age capped vertices. Applied Mathematics, 1:251-259, 2010.